Hail, Polk
- When
- July 10, 5:27 PM EST
- Where
- Polk County, Winter Haven
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 28.020, -81.720
The broadcast media relayed a report of penny to golf ball size hail.
Colliding sea breeze boundaries produced isolated large hail and gusty winds in Polk County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Colliding sea breeze boundaries produced isolated large hail and gusty winds in Polk County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 10, 11:37 AM EST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1237 PM EDT TUE JUL 10 2007 RADAR AND SATELLITE LOOPS SHOWED SEA BREEZE BECOMING ACTIVE ALONG GULF COAST WHILE A LINE OF ISOLATED PRECIP CONTINUED TO PARALLEL THE COAST OFFSHORE. .SHORT TERM (TONIGHT-THU)...EXPECT SEA BREEZE TO MOVE INLAND THIS AFTERNOON AND EVENING NORTH OF SARASOTA. THE COMBINATION OF SEA BREEZE AND OUTFLOW BOUNDARIES WILL KEEP ISOLD-SCT TSRA ACROSS AREA INTO THE EVENING. MORE OF THE SAME EXPECTED THROUGH THE REST OF THE SHORT TERM AS THE E-W HIGH PRESSURE RIDGE REMAINS IN PLACE. RAISED POPS TO 30% WED AND THU BUT THIS MAY HAVE TO GO UP TO 40% DEPENDING ON WHAT KIND OF COVERAGE WE END UP WITH LATER THIS AFTERNOON. MOS TEMPS REMAIN CONSISTENT FROM RUN TO RUN THROUGH PERIOD. .LONG TERM (THU NIGHT-TUE)...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE AREA AT THE SFC THROUGH THE PERIOD. ALOFT RIDGING ACROSS THE STATE WILL WEAKEN AND PUSH TO ACROSS SOUTH FL AS A TROUGH MOVES OVER THE EASTERN US. A DEEPENING UPPER SHORTWAVE WILL THEN REMAIN WEST OF THE AREA FOR SAT THROUGH TUE AS WEAK RIDGING BUILDS BACK NORTH ACROSS THE STATE. WILL HAVE 30-40 PERCENT RAIN CHANCES THROUGH THE PERIOD EACH AFTERNOON AS THE SEA BREEZE DEVELOPS AND PUSHES INLAND. TEMPS WILL BE NEAR TO JUST ABOVE NORMAL WITH HIGHS GENERALLY 90-95 AND LOWS IN THE MID TO UPPER 70S. && .MARINE...LINE OF ISOLATED SHOWERS AND THUNDERSTORMS IN OFFSHORE WATERS PARALLELED THE COAST AND CONTINUED TO MOVE NORTHWARD. ACTIVITY WAS ON THE DECREASE AS THE SEA BREEZE DEVELOPED AND SURFACE CONFLUENCE ALONG THE LINE OF PRECIP DIMINISHED. EXPECT ANOTHER ROUND OF OFFSHORE PRECIP LATER TONIGHT. HIGH PRESSURE RIDGE TO KEEP SEAS AND WINDS DOWN THROUGH THE WEEKEND. && .AVIATION...GENERALLY VFR PREVAILING BUT WILL HAVE BRIEF MVFR IN ISOLD TSTMS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 93 78 91 / 10 30 20 30 FMY 76 94 75 93 / 20 20 20 20 GIF 76 95 76 94 / 20 30 20 30 SRQ 76 92 77 91 / 10 20 20 30 BKV 73 94 72 92 / 10 30 20 30 SPG 80 91 79 90 / 10 20 20 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...NOAH LONG TERM/AVIATION...JLC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 426 AM EDT TUE JUL 10 2007 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-102030- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS- 426 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... LOW CHANCES OF AFTERNOON THUNDERSTORM ACTIVITY REMAIN TODAY WITH INTERIOR COUNTIES HAVING THE BEST CHANCES OF A COUPLE OF STRONG CELLS. WITH ANY OF THE THUNDERSTORMS THAT MAY DEVELOP TODAY...EXPECT BRIEF PERIODS OF MODERATE TO HEAVY RAINS...GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... CHANCES OF THUNDERSTORMS ON WEDNESDAY WILL REMAIN LOW AS HIGH PRESSURE DOMINATES THE AREA. HOWEVER...ANY ISOLATED STORM THAT MAY FORM WILL AGAIN BRING BRIEF HEAVY RAINS...GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. THEN AS THE WEEKEND ARRIVES...INCREASING ATMOSPHERIC MOISTURE WILL COMBINE WITH A FRONTAL SYSTEM APPROACHING NORTHERN FLORIDA TO RAISE CHANCES OF AFTERNOON THUNDERSTORMS TO 40 PERCENT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. AR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 215 PM EDT TUE JUL 10 2007 FLZ051-055-101900- MANATEE-HILLSBOROUGH- 215 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN AND CENTRAL HILLSBOROUGH COUNTY... STRONG THUNDERSTORMS...MOVING NORTH AT 5 MPH...WILL AFFECT RUSKIN... SUN CITY CENTER...APOLLO BEACH...GIBSONTON...AND RIVERVIEW...UNTIL 300 PM EDT. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE.. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. JCM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 426 PM EDT TUE JUL 10 2007 FLZ055-060-061-102115- DE SOTO-MANATEE-SARASOTA- 426 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN DE SOTO...EASTERN SARASOTA AND SOUTHEAST MANATEE... THUNDERSTORMS DRIFTING NORTHWEST...WILL AFFECT FORT OGDEN...PINE LEVEL...MYAKKA CITY...AND RURAL EASTERN SARASOTA...UNTIL 515 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. IN ADDITION...FUNNEL CLOUDS ARE POSSIBLE IN THESE STORMS. FUNNEL CLOUDS CAN BECOME BRIEF TORNADOES. STAY TUNED FOR FURTHER UPDATES. RJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 618 PM EDT TUE JUL 10 2007 FLZ052-102300- POLK- 618 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY... THUNDERSTORMS...MOVING NORTH AT 10 MPH...WILL AFFECT WAHNETA... BARTOW...CYPRESS GARDENS AND WINTER HAVEN...UNTIL 700 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. HAIL UP TO ONE HALF INCH IN DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. A SEVERE THUNDERSTORM WARNING IS POSSIBLE IF THIS CELL INTENSIFIES FURTHER. RJS
The Tampa radar (KTBW), 76 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 hail. Local standard time, as filed.
The broadcast media relayed a report of penny to golf ball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39179.